MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE BIPOLAR ELECTRODE; ONCOBIONICS BI-POLAR ELECTRODE

ANGIODYNAMICS NANOKNIFE BIPOLAR ELECTRODE; ONCOBIONICS BI-POLAR ELECTRODE
Catalog Number H787204001070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference (b)(4).
 
Event or Problem Description
As reported to angiodynamics on november 02, 2017: this medwatch is not to report a device malfunction, but to report an adverse patient effect.An ire procedure for pancreatic cancer had been successfully completed with no report of patient complications or device malfunctions.Post procedure, during recovery, the patient exhibited a bleed.Distal to the area of the ablation; bleed of distal sma (superior mesenteric artery).The patient was brought back to the or where both the treating physician and a vascular surgeon attempted to stop the bleed.The treating physician stated that he doesn't believe the complication was related to the nanoknife procedure, as the bleed occurred distal to the area of the ablation.It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint of bleeding post percutaneous ire treatment could not be confirmed as no sample was returned for a device evaluation.Although the complaint could not be confirmed, the most likely cause for post treatment bleeding is due to a patient issue.It is unknown if the patient had any other health conditions that could affect the ire treatment or the healing process.No complications or device malfunctions were reported during the procedure.A review of the lot history records was performed for the disposable device lot for any deviations related to the reported event of the complaint.The review confirmed that the packaging lots and all component lots met all material, assembly, and performance specification.The nanoknife generator user manual states that patients may be at risk with insufficient muscle blockade or anesthetic analgesia (reflex tachycardia and reflex hypertension); patients with abnormal sinus rhythm prior to an ablation (arrhythmia); patients with a history of hypertension (hypertension); or patients with partial portal venous thrombosis, low central venous pressure (cvp), and a prothrombotic condition (venous thrombosis).A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
NANOKNIFE BIPOLAR ELECTRODE
Common Device Name
ONCOBIONICS BI-POLAR ELECTRODE
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key7067998
Report Number1319211-2017-00124
Device Sequence Number16446729
Product Code GEI
UDI-Device IdentifierH787204001070
UDI-PublicH787204001070
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K080287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH787204001070
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2017
Supplement Date Received by Manufacturer11/03/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;